Abstract

The modal properties of annular resonators are investigated by using an approximate version of the Kirchhoff–Fresnel integral. It is shown that the radial diffraction of a thin annular beam with a large inside radius is similar to that of a cylindrical field distribution. This permits the formal demonstration of the equivalence that exists between large Fresnel number annular resonators and infinite strip resonators. The model explains the properties of annular resonators that have been observed either experimentally or numerically by others, such as the lack of azimuthal discrimination.

© 1992 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Annular (HSURIA) resonators: some experimental studies including polarization effects

R. A. Chodzko, S. B. Mason, E. B. Turner, and W. W. Plummer
Appl. Opt. 19(5) 778-789 (1980)

Azimuthal mode discrimination of annular resonators

Dietmar Ehrlichmann, Uwe Habich, and Heinz-Dieter Plum
Appl. Opt. 32(33) 6582-6586 (1993)

Annular resonator with a Cassegrain configuration

Taichiro Tamida and Jun-ichi Nishimae
Appl. Opt. 36(24) 5844-5848 (1997)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (2)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (32)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription